MAUDE Adverse Event Report: DEPUY SPINE INC MOSS MIAMI SPINE SYSTEM; POLYAXIAL HEAD ADJUSTER

DEPUY SPINE INC MOSS MIAMI SPINE SYSTEM; POLYAXIAL HEAD ADJUSTER
Model Number 279712350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device returned.Reporter is a synthes rep.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that the head adjuster was broken.There was no known patient or hospital involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: the mmsi head adjuster (part # 279712350 / lot # nw193658) was received at us cq assembled onto tear-drop handle (part # 279702120 / lot # 0807mi).The head adjuster showed no signs of physical breakage, there was no visual defects to note.The reported condition of broken was not confirmed.The head adjuster was received assembled onto the tear-drop handle, the two devices were unable to disassemble from one another.The tear-drop handles button can be activated but it does not successfully release the head adjuster.The unable to disassemble condition was able to be replicated.The overall complaint was not confirmed for the received mmsi head adjuster as there was no evidence of a physical device breakage.Although no definitive root-cause can be determined its possible the device experienced unintended forces leading to its unable to disassemble condition with the received handle.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for mmsi head adjuster was conducted identifying that lot number nw193658 was released in two batches.Batch1: lot were released on 10 aug 2017 with no discrepancies.Batch2: lot were released on 24 feb 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: tear-drop handle (part# 279702120, lot# 0807mi, quantity# 1).

Brand Name
MOSS MIAMI SPINE SYSTEM
Common Device Name
POLYAXIAL HEAD ADJUSTER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9861348
Report Number1526439-2020-00744
Device Sequence Number14183318
Product Code LXH
UDI-Device Identifier10705034198880
UDI-Public(01)10705034198880
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279712350
Device Catalogue Number279712350
Device Lot NumberNW193658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/02/2020
04/14/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/14/2020
04/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TEAR-DROP HANDLE